Indiana, 2005Lightning Strike in Indiana, August 14, 2005
August 14, 2005 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 14, 2:30 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 14, 2:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EST SUN AUG 14 2005
.DISCUSSION...STATIONARY FNT EXTEND FROM NWRN OHIO SW THRU INDIANA
AND INTO TX. AREAS OF TSRA ALONG FNT. HIGH PRESSURE OVR DAKOTAS.
TEMPS IN UPPER 60S AND LOWER 70S ACROSS INDIANA.
MODELS LOOK REASONABLE. WL USE BLEND.
ONCE AGAIN...POPS WL BE THE MAIN FORECAST ISSUE TODAY.
STATIONARY FNT ACROSS CTRL INDIANA. SHRA AND TSRA GENERALLY SOUTH OF
FNT. MODELS MV FNT SOUTH NR OHIO RIVER BY 18Z SUN. THEY DO CONT TO
SHOW A LARGE AREA OF PRECIP BEHIND THE FNT. LIS AND CAPES WOULD
SUGGEST TSRA MOSTLY SOUTH OF I-70 TODAY. NORTH OF THE
INTERSTATE...-SHRA WITH ISOLATED TSRA WOULD BE NORTH. WITH FNT
PUSHING SOUTH...HIGH PRESSURE IS FORECAST TO MV INTO NW FA. TIME
SECTIONS KEEP CIRRUS CLOUDS ACROSS THIS AREA. PLAN ON KEEPING CHC
-SHRA IN CWA AS S/WV IS FORECAST TO MV ACROSS CTRL INDIANA LATER
TODAY. PLAN ON LOWERING POPS ACROSS CWA...ESPECIALLY NORTH.
TONIGHT...FNT SHOULD REMAIN NR OHIO RIVER AS HIGH PRESSURE SINKS
SOUTH. WL KEEP POPS IN CHC CAT NR RIVER BUT REMOVE THEM ACROSS NW.
TIME SECTIONS SUPPORT LIFT ACROSS SOUTH WITH LITTLE NORTH. IN
ADDITION...310K SPEC HUMIDITY VALUES BEGIN TO DECREASE ACROSS NW.
ISENTROPIC DOWNGLIDE ALSO PRESENT. ACROSS SOUTH...SPEC HUMIDITY
VALUES STILL AROUND 9 G/KG WITH PLENTY OF ISENTROPIC LIFT.
BULK OF FA SHOULD BE DRY MON WITH FNT STILL SOUTH OF FA. WL CONT
WITH CHC POPS SOUTH THROUGH CONSIDERING FNT CLOSE TO OHIO RIVER.
TIME SECTIONS CONT TO KEEP CLOUDS ACROSS NORTH AND CENTRAL FA. WL
HAVE PC TO MC SKIES ACROSS BULK OF FA.
MAV TEMPS LOOK A BIT COOL CONSIDERING SOME SUN EXPECTED TODAY. WL
LEAN TOWARD WARMER MET/FWC. OVRNGT LOWS SHOULD NOT BE AS COOL AS
MAV. CLOUDS AND MOISTURE WL HELP TEMPS REMAIN WARM. WL USE BLEND OF
FWC/MET. MON HIGHS VERY SIMILAR. WL USE BLEND.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JB
Hazardous weather outlook, Aug 13, 10:17 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EST SAT AUG 13 2005
INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1017 PM EST SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
THERE WILL BE OCCASIONAL THUNDERSTORMS OVERNIGHT WITH HEAVY RAIN AND
DAMAGING WINDS POSSIBLE SOUTH AND EAST OF BLOOMINGTON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH FRIDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THERE COULD BE PONDING OF WATER ON ROADWAYS IN
ANY STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT BUT NOT ANTICIPATED.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
KOCH
Lightning, Delaware
- When
- August 14, 4:00 AM EST
- Where
- Delaware County, Muncie
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
Coby A. Harmon, 30, of Muncie, was struck and killed by lightning early Saturday morning in the parking lot of a local bar. His body was discovered shortly after 10:30 a.m. Saturday morning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Flash Flooding in Texas, August 14 to 16, 2005$165,000 · 24 events
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469580.